MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number ST20GN40NGF026N
Medical Device Problem Codes Break (1069); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trach tube in situ when inner lumen noticed to have a material?similar to radio-opaque line migrating into airway.Patient ventilated full time and was unstable at the time the issue was noticed.Due to high-risk patient's unstable airway, the ent changed the tube.No injury or impact on patient status occurred.
 
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.Foreign material was under the cuff.The problem source is unknown.Dhr review was not performed since no lot number was provided.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection of the returned device revealed a substance under the cuff.When the cuff was inflated, the substance moved locations indicating that it was loose and not embedded.Using a razor blade, the cuff was cut and the substance removed.Using magnification, the substance appeared to be lint fibers.It is unclear as to the origin of the fibers, but were likely introduced into the inflation line via the liquid used to inflate the cuff.The instruction for use states under setup to use sterile water to inflate the cuff.No adverse trends have been identified related to this issue.No corrective actions are planned at this time.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13453576
Report Number3012307300-2022-02450
Device Sequence Number17356951
Product Code JOH
UDI-Device Identifier15019517234886
UDI-Public15019517234886
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST20GN40NGF026N
Device Catalogue NumberST20GN40NGF026N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/15/2022
02/16/2023
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/17/2022
04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown